Alert archive / Massachusetts / Areal Flood Warnings in 2021

Areal Flood Warning 12, NWS Boston/Norton, MA

July 17, 2021Hampden County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this areal flood warning at Jul 17, 2021, 7:49 PM EDT for Hampden County, Worcester County, Massachusetts. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 7:49 PM EDT (23:49 UTC)
Expired
Jul 17, 2021, 9:45 PM EDT
In force
116 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Hampden County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 93 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

158 
WGUS41 KBOX 172349
FLWBOX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
749 PM EDT Sat Jul 17 2021

MAC013-027-180145-
/O.NEW.KBOX.FA.W.0012.210717T2349Z-210718T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hampden MA-Worcester MA-
749 PM EDT Sat Jul 17 2021

The National Weather Service in Norton has issued a

* Flood Warning for...
  Southwestern Worcester County in central Massachusetts...
  Southeastern Hampden County in western Massachusetts...

* Until 945 PM EDT.

* At 749 PM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Flooding is ongoing or expected to begin shortly in 
  the warned area. Between 1 and 3 inches of rain have fallen.

* Some locations that will experience flooding include...
  Palmer, Sturbridge, Monson, Hampden, Warren, West Brookfield, 
  Brimfield, Brookfield, Holland, Wales and Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4218 7225 4225 7217 4218 7208 4206 7214
      4203 7215 4204 7232 4208 7237 4209 7240
      4212 7231

$$

BL

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Jul 17, 6:41 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 17, 6:41 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
641 PM EDT Sat Jul 17 2021

.SYNOPSIS...
A front will remain over southern New England this weekend and
will be the focus for showers and thunderstorms. Our weather
will remain unsettled into next week, with temperatures
averaging near normal and scattered showers and thunderstorms at
times.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
640 PM update...

Frontal boundary has sagged south from recent convection and
is aligned from just south of HFD-PVD-PYM. Still low/mid 70s
dewpoints along and south of the boundary. The front is
expected to stall near the south coast.

Most of the showers and t-storms have shifted along and north of
the boundary across interior MA into northern CT. MLCAPES still
1000-1500 J/kg but diminishing as environment is pretty worked
over so weakening trend will continue this evening. However,
additional showers/t-storms are expected to move across the
region from the west tonight ahead of the mid level trough.
Heavy rainfall threat will continue, with the focus in central/W
MA into N CT.

Previous discussion...

* Potential for flash flooding across much of CT and
  western/central MA

Areal coverage of showers and t-storms are increasing along a
frontal boundary draped across northern CT/RI and SE MA. MLCAPES
1000-2000 J/kg along and south of the Pike providing ample
instability for low level convergence to act on. Effective shear
around 30 kt which is sufficient for some organization and a
few stronger to severe storms. Focus for severe storms through
the afternoon will be along and south of the Mass Pike within
the instability axis. The stronger cores are capable of damaging
wind and large hail. Also a low risk for an isold tornado along
the warm front which provides a source of surface vorticity and
low level shear.

Heavy rainfall will also be a risk through this evening with
near 2 inch PWATs and deep warm cloud depths and long skinny
CAPES. While SB instability diminishes tonight, marginal
elevated instability will persist. Additional convection is
developing in western MA and CAMs indicate increasing coverage
of showers and storms in western New Eng well into this evening
and past midnight as slow moving mid level trough moves east
from the Gt Lakes with a modest uptick in a low level jet.
Rainfall amounts of 1-3 inches are expected in the flash flood
watch area of central/W MA into northern CT with CAMs indicating
potential for localized 4-5" amounts. Localized flash flooding
will remain a threat.

Weakening convection with sct showers and isolated t-storms is
expected overnight across eastern New Eng. Meanwhile, areas of
dense fog expected to redevelop over the Islands and expand
across portions of the immediate south coast and Cape/Islands
tonight.

Lows will range from mid 60s in northern MA to lower 70s near
the south coast which will remain south of the boundary.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Another round of scattered showers and t-storms expected Sun as
mid level trough approaches from the west. Expect more cloud
cover Sun which will result in less instability but still
expecting MLCAPES 1000-1500 J/kg. Surface front will remain
across SNE, likely near or a bit south of the Pike. CAMs suggest
greatest coverage of showers and storms will be north of the
boundary where convection may be elevated. PWATs are still
rather high, up to 2 inches, so heavy rainfall will continue to
be a threat. Better instability to the south so if any storms
can develop in CT/RI and SE MA, a few strong storms would be
possible. Deep layer shear is marginal (around 25 kt) so not
looking a widespread or significant event.

Warmest temps into the lower 80s will be south of the front across
CT/RI and SE MA where oppressive humidity will continue with
dewpoints in the lower 70s. Temps cool into the 70s to the north
and may fall into the upper 60s across portions of northern MA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Highlights...

* Pattern looks unsettled till middle of next week.
* Potential for drier pattern by later in the work week.
* No big heat in the horizon.

The NBM guidance looks reasonable so no significant changes to the
extended forecast. Widespread showers and thunderstorms look likely
on Monday as a surface low associated with a slow-moving cold front
is forecast to be in our vicinity. For Tuesday, thunderstorm
coverage becomes more scattered and more confined to the interior
before increasing again on Wednesday as we await the arrival of a
stronger cold front which will serve as a 'kicker'. So for the first
half of the work week, expect continued unsettled weather pattern
with muggy conditions and even oppressive humidity.

For those of you tired of the unsettled pattern, there are
indications that we see a drier and cooler (slightly below normal to
near normal temps) towards the latter half of the work week. An
upper level trough will become increasingly anchored over our area.
Although this means that there could be diurnal showers and isolated
thunderstorms with a cold pool aloft, it seems that surface high
pressure will also be taking hold. In fact, both the CPC 6-10 and 8-
14 day outlook advertise good confidence of below normal
temperatures and below normal precipitation for Southern New
England. Height fields and temperature aloft (850mb and above) are
around 1 standard deviation below normal according to NAEFS
Situational Awareness Table. Both the GFS and EC show -15 to -16C H5
cold pool (10th percentile according to ALY SPC sounding
climatology) moving overhead, although there is some difference in
timing. While day-to-day synoptic and mesoscale details remain to be
ironed out (think northeasterly flow for areas along the Eastern MA
coast), the odds are we may get a taste of early fall towards later
next week, along with lower dew points to boot.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through tonight...Moderate confidence.

MVFR/VFR this evening in showers and sct t-storms, greatest
coverage interior MA and CT. Stratus and fog over the islands
will expand northward across SNE through tonight with conditions
lowering to IFR/LIFR.

Sunday...Moderate confidence.

IFR/LIFR in the morning improving to MVFR with areas of VFR in
the afternoon. Scattered showers and t-storms.

KBOS TAF...Moderate confidence in TAF.

KBDL TAF...Moderate confidence in TAF.

Outlook /Sunday Night through Thursday/...

Sunday Night: Mainly IFR, with areas MVFR possible. Chance
SHRA, slight chance TSRA, patchy FG.

Monday: Mainly MVFR, with local IFR possible. Chance SHRA,
slight chance TSRA.

Monday Night through Tuesday: Mainly VFR, with local MVFR
possible. Slight chance SHRA.

Tuesday Night through Wednesday: Mainly VFR, with areas MVFR
possible. Chance SHRA, isolated TSRA.

Wednesday Night: VFR.

Thursday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

High confidence through Sunday.

Stalled front over region will result in light winds and seas
through tonight. SW winds increase to 10-15 kt over the southern
waters with seas remaining below SCA thresholds. Areas of dense
fog will mainly impact south coastal waters tonight into Sun
morning. Scattered showers and thunderstorms tonight and
Sunday.

/Outlook /Sunday Night through Thursday/...

Sunday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, isolated thunderstorms,
patchy fog. Local visibility 1 nm or less.

Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.

Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Tuesday: Winds less than 25 kt.

Tuesday Night: Winds less than 25 kt. Slight chance of rain
showers.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, isolated thunderstorms.

Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft. Slight chance of rain showers.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 6 AM EDT Sunday for CTZ002>004.
MA...Flash Flood Watch until 6 AM EDT Sunday for MAZ002>004-008>012.
RI...None.
MARINE...None.

&&

SYNOPSIS...KJC/Chai
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...Chai
AVIATION...KJC/Chai
MARINE...KJC/Chai
Hazardous weather outlook, Jul 17, 4:34 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
434 PM EDT Sat Jul 17 2021

MAZ005>007-013>024-026-RIZ001>008-182045-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
435 PM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, and Rhode
Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ004-MAZ004-012-182045-
Windham CT-Northern Worcester MA-Southern Worcester MA-
435 PM EDT Sat Jul 17 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern Connecticut and
central Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002-003-MAZ002-003-008>011-182045-
Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-
435 PM EDT Sat Jul 17 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut and
western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-182045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
435 PM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 17, 4:20 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
420 PM EDT Sat Jul 17 2021

CTZ002-172100-
Hartford CT-
420 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORM AFFECTING HARTFORD COUNTY...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm over
Farmington, moving east at 10 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Southington, Glastonbury, Newington, Windsor, Wethersfield,
South Windsor, Farmington, Bloomfield, Berlin, Rocky Hill, Avon,
Plainville, East Windsor and Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4162 7291 4178 7294 4188 7260 4165 7254
TIME...MOT...LOC 2020Z 256DEG 7KT 4171 7280

Chai
Local storm report, Jul 17, 4:44 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
444 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     FLOOD            LINCOLN                 41.92N  71.47W
07/17/2021                   PROVIDENCE         RI   AMATEUR RADIO

            HOLIDAY COURT AND HOLIDAY DRIVE FLOODED AND IMPASSABLE

0355 PM     TSTM WND DMG     POMFRET                 41.90N  71.97W
07/17/2021                   WINDHAM            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON ANDERSON ROAD AND HAMLET HILL
            ROAD

0420 PM     TSTM WND DMG     WILLINGTON              41.87N  72.27W
07/17/2021                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON PINNEY HILL ROAD

0427 PM     TSTM WND DMG     AUBURN                  42.20N  71.83W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            UTILLITY POLE AND WIRES DOWN ON ROCK AVE

0429 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
07/17/2021                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON FRED JACKSON ROAD

&&

EVENT NUMBER BOX2102693
EVENT NUMBER BOX2102694
EVENT NUMBER BOX2102695
EVENT NUMBER BOX2102696
EVENT NUMBER BOX2102697

WS
Local storm report, Jul 17, 5:25 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
525 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             CUMBERLAND              41.97N  71.46W
07/17/2021  M0.75 INCH       PROVIDENCE         RI   PUBLIC

0343 PM     FLOOD            LINCOLN                 41.92N  71.47W
07/17/2021                   PROVIDENCE         RI   AMATEUR RADIO

            HOLIDAY COURT AND HOLIDAY DRIVE FLOODED AND IMPASSABLE

0355 PM     TSTM WND DMG     POMFRET                 41.90N  71.97W
07/17/2021                   WINDHAM            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON ANDERSON ROAD AND HAMLET HILL
            ROAD

0420 PM     TSTM WND DMG     WILLINGTON              41.87N  72.27W
07/17/2021                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON PINNEY HILL ROAD

0427 PM     TSTM WND DMG     AUBURN                  42.20N  71.83W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            UTILLITY POLE AND WIRES DOWN ON ROCK AVE

0429 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
07/17/2021                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON FRED JACKSON ROAD

0456 PM     TSTM WND DMG     WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON HAVELOCK ROAD

0500 PM     TSTM WND DMG     MANSFIELD               41.83N  72.25W
07/17/2021                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON CODFISH FALLS ROAD

0515 PM     HAIL             CLINTON                 42.42N  71.69W
07/17/2021  M1.00 INCH       WORCESTER          MA   PUBLIC

0521 PM     FLOOD            WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            CARS STUCK IN FLOOD WATERS ON MILBURYROAD AND MCKEON
            ROAD

0523 PM     HAIL             BERLIN                  41.62N  72.75W
07/17/2021  M1.25 INCH       HARTFORD           CT   AMATEUR RADIO

&&

EVENT NUMBER BOX2102692 BOX2102693 BOX2102694 BOX2102695 BOX2102696
BOX2102697 BOX2102698 BOX2102699 BOX2102700 BOX2102701 BOX2102702

WS
Special weather statement, Jul 17, 5:34 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
534 PM EDT Sat Jul 17 2021

MAZ008>011-172215-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
534 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORM AFFECTING HAMPDEN AND HAMPSHIRE COUNTY...

At 533 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blandford, or 14 miles northwest of Westfield, moving northeast at 10
mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Westfield, Southampton, Huntington, Russell, Westhampton, Chester,
Blandford, Chesterfield, Worthington, Montgomery, Middlefield and
Tolland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4243 7287 4219 7270 4213 7304 4214 7305
      4215 7303 4227 7300 4231 7300 4231 7303
      4233 7305
TIME...MOT...LOC 2133Z 242DEG 7KT 4223 7300

Chai
Special weather statement, Jul 17, 5:49 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Boston/Norton MA
549 PM EDT Sat Jul 17 2021

MAZ017-020-RIZ001-002-004-005-172230-
Southern Bristol MA-Northern Bristol MA-Northwest Providence RI-
Bristol RI-Eastern Kent RI-Southeast Providence RI-
549 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORM AFFECTING EASTERN PROVIDENCE COUNTY AND
BRISTOL COUNTY...

At 549 PM EDT, Doppler radar was tracking a strong thunderstorm over
Providence, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Providence, Fall River, Warwick, Cranston, Pawtucket, Taunton, East
Providence, Cumberland, North Providence, Johnston, North
Attleborough, Attleboro, Smithfield, Lincoln, Central Falls, Norton,
Somerset, Barrington, Swansea and Seekonk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4170 7117 4172 7116 4171 7119 4172 7120
      4171 7121 4173 7122 4171 7123 4173 7133
      4175 7136 4179 7137 4178 7139 4174 7138
      4177 7151 4192 7150 4197 7109 4169 7111
TIME...MOT...LOC 2149Z 275DEG 14KT 4182 7142

Chai
Local storm report, Jul 17, 6:05 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
605 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             CUMBERLAND              41.97N  71.46W
07/17/2021  M0.75 INCH       PROVIDENCE         RI   PUBLIC

0343 PM     FLOOD            LINCOLN                 41.92N  71.47W
07/17/2021                   PROVIDENCE         RI   AMATEUR RADIO

            HOLIDAY COURT AND HOLIDAY DRIVE FLOODED AND IMPASSABLE

0355 PM     TSTM WND DMG     POMFRET                 41.90N  71.97W
07/17/2021                   WINDHAM            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON ANDERSON ROAD AND HAMLET HILL
            ROAD

0420 PM     TSTM WND DMG     WILLINGTON              41.87N  72.27W
07/17/2021                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON PINNEY HILL ROAD

0427 PM     TSTM WND DMG     AUBURN                  42.20N  71.83W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            UTILLITY POLE AND WIRES DOWN ON ROCK AVE

0429 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
07/17/2021                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON FRED JACKSON ROAD

0456 PM     TSTM WND DMG     WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON HAVELOCK ROAD

0500 PM     TSTM WND DMG     MANSFIELD               41.83N  72.25W
07/17/2021                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON CODFISH FALLS ROAD

0513 PM     TSTM WND DMG     CLINTON                 42.42N  71.69W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            POWER LINES DOWN ON BEACON STREET AND ON RTE 110. ALSO
            POWER LINES DOWN ON CALIFORNIA COURT AT BECON STREET

0515 PM     HAIL             CLINTON                 42.42N  71.69W
07/17/2021  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0515 PM     FLOOD            MANSFIELD               41.83N  72.25W
07/17/2021                   TOLLAND            CT   AMATEUR RADIO

            SECTION OF RTE 44 CLOSED DUE TO FLOODING

0521 PM     FLOOD            WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            CARS STUCK IN FLOOD WATERS ON MILBURYROAD AND MCKEON
            ROAD

0522 PM     HAIL             BERLIN                  42.38N  71.63W
07/17/2021  M1.25 INCH       WORCESTER          MA   AMATEUR RADIO

0524 PM     FLOOD            WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            WATER UP TO CAR WINDSHIELDS ON DALE STREET

0531 PM     FLASH FLOOD      EASTFORD                41.90N  72.08W
07/17/2021                   WINDHAM            CT   AMATEUR RADIO

            SECTION OF PILFERSHIRE ROAD WASHED OUT

&&

EVENT NUMBER BOX2102692 BOX2102693 BOX2102694 BOX2102695 BOX2102696
BOX2102697 BOX2102698 BOX2102699 BOX2102703 BOX2102700 BOX2102704
BOX2102701 BOX2102705 BOX2102706 BOX2102707

WS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:37 PM EDTSpecial Weather StatementBOXFranklin38 min
Jul 17, 2:45 PM EDTSpecial Weather StatementBOXPlymouth45 min
Jul 17, 2:53 PM EDTSpecial Weather StatementBOXHampshire52 min
Jul 17, 2:53 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk52 min
Jul 17, 3:36 PM EDTAreal Flood WarningBOXBristol114 min
Jul 17, 4:05 PM EDTSevere Thunderstorm WarningBOXWorcester34 min
Jul 17, 4:15 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester60 min
Jul 17, 4:34 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester36 min
Jul 17, 4:38 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire67 min
Jul 17, 4:48 PM EDTFlash Flood WarningBOXWorcester3 hr
Jul 17, 4:58 PM EDTFlash Flood WarningBOXHampden2 hr
Jul 17, 5:10 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester65 min
Jul 17, 5:34 PM EDTSpecial Weather StatementBOXHampshire41 min
Jul 17, 5:35 PM EDTFlash Flood WarningBOXHampden, Hampshire3 hr
Jul 17, 6:04 PM EDTFlash Flood WarningBOXHampden, Hampshire3 hr
Jul 17, 6:05 PM EDTSevere Thunderstorm WarningBOXBristol26 min

Nearby

Areal Flood Warnings in Massachusetts, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.